MAUDE Adverse Event Report: ARGON MEDICAL DEVICES VSTICK VASCULAR ACCESS SET 5F; V STICK VASCULAR ACCESS SET

ARGON MEDICAL DEVICES VSTICK VASCULAR ACCESS SET 5F; V STICK VASCULAR ACCESS SET
Model Number 391505300E
Health Effect - Clinical Codes Foreign Body In Patient (2687); Embolism/Embolus (4438)
Date of Event 09/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sample is indicated as available for return.As of the date of this report, sample has not been returned.A follow-up report will be submitted once sample has been received and reviewed.
 
Event or Problem Description
Early 40's male with history of ventricular tachycardia.Procedure implantation of cardiac defibrillator during the procedure the distal tip of the argon vascular micro puncture wire broke off and caused an embolism it went from the left subclavian vein to the distal pulmonary arterial system retrieval was attempted in the left femoral vein unsuccessful patient kept the night and discharged the next day asymptomatic.Projected outcome good.Patient asymptomatic.
 
Additional Manufacturer Narrative
The sample is indicated as returned.As of the date of this report, the sample has not been evaluated.A follow-up report will be provided once the device has been reviewed.
 
Event or Problem Description
 
Event or Problem Description
Early 40's male with history of ventricular tachycardia.Procedure implantation of cardiac defibrillator during the procedure the distal tip of the argon vascular micro puncture wire broke off and caused an embolism it went from the left subclavian vein to the distal pulmonary arterial system retrieval was attempted in the left femoral vein unsuccessful patient kept the night and discharged the next day asymptomatic.Projected outcome good.Patient asymptomatic update per email: ¿an incision was made over the pulse generator.The old generator was removed from the pocket.The leads were removed from the device and tested.The leads were removed from the pocket and had moderate fibrosis.The rv/icd lead had adequate pacing capture thresholds and sensing.Atrial sensing and capture thresholds were adequate.The left subclavian vein was accessed once over the 1st rib with a micropuncture needle and micropuncture wire after a venogram was performed.Access was difficult due to the existing leads, fibrosis, and changes in anatomy due to longstanding indwelling leads.In the process of trying to achieve access, the tip of the micropuncture wire fractured and embolized, eventually making its way to the rll of the lung.I requested support from my interventional colleagues, and dr scrubbed in and made an attempt to snare the wire fragment using a jl4 and a snare, via an rfv (5fr venous access was obtained under us guidance).The wire fragment was too distal to reach with the snare and was thus abandoned, after deeming the long-term risk of this wire to be low as it will likely endothelialize.A sterile field was maintained throughout the process.¿.
 
Additional Manufacturer Narrative
A review of the dhr and inspection records was conducted, and no deviations or non-conformances were found.One used sample was returned to argon from the customer.A visual inspection was performed on the returned product.The visual inspection determined that the tip and the majority of the coil is removed from the guidewire.Upon closer look, there was breakage found on the remainder of the coil.The damages observed looks to be consistent with pulling on the wire with excessive force.Perhaps the guidewire got caught on the needle during the procedure and additional force was used to retrieve it causing breakage of the weld and coil attached.This is warned in the ifu.Ifu pmt-x9585387-0221 states "the guidewire should not be withdrawn through the needle.Damage or shearing of the guidewire may occur." since the root cause is likely the result of an event within the user's environment, no corrective action will be implemented.

Brand Name
VSTICK VASCULAR ACCESS SET 5F
Common Device Name
V STICK VASCULAR ACCESS SET
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key15741090
Report Number0001625425-2022-01127
Device Sequence Number2868533
Product Code DQX
UDI-Device Identifier00886333004232
UDI-Public00886333004232
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K130730
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391505300E
Device Catalogue Number391505300E
Device Lot Number11418661
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer10/25/2022
10/25/2022
Initial Report FDA Received Date11/05/2022
Supplement Report FDA Received Date03/01/2023
03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization; Other;
Patient SexUnknown